# SDR AMTR02022007

- Difficulty date: February 2, 2007
- Submitted: March 7, 2007
- Operation: General aviation
- Aircraft: N41RH
- Make and model: Amtr SPENCERAIRCR
- Aircraft time: 2,437 hours
- System (JASC): 5314 · Fuselage Main, Keel
- Part: Keelbeam
- Condition: Corroded
- Location: Fusleage
- Part time: 2,437 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ACCIDENT INVESTIGATION OF A S12D, THE AIRFRAME REAR KEEL SUPPORT WAS FOUND TO HAVE EXCESSIVE CORROSION AND THE WOODEN STRUCTURE ATTACHED TO THE KEEL WAS DRY ROTTED. ALTHOUGH THE CORROSION IS EVIDENT, WE BELIEVE IT WAS NOT A CAUSE OF THE ACCIDENT. THE AIRCRAFT WAS BUILT IN 1975 AND WAS OPERATED IN A SALT WATER ENVIRONMENT. THE AIRCRAFT HAD JUST RECEIVED A CONDITION INSPECTION. THERE WAS NO ACCESS TO INSPECT THE KEEL SUPPORT WHICH IS LOCATED AFT OF THE PASSENGER COMPARTMENT. IT IS RECOMMENDED THAT AN ACCESS PANEL BE MADE TO INSPECT THE KEEL ASSEMBLY AND THAT IT BE INSPECTED AT LEAST EVERY CONDITION INSPECTION.
